Alert archive / Kansas / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 3, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Mar 10, 2026, 5:50 PM CDT for Barber County, Comanche County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2026, 5:50 PM CDT (22:50 UTC)
- Expired
- Mar 10, 2026, 6:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barber County, KS, Comanche County, KS
The radar
The Vance AFB radar (KVNX), 86 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 6:30 PM CDT | HAIL 1 | 4 W Medicine Lodge, KS | Report made via social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 5:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 741 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
162
WUUS53 KDDC 102250
SVRDDC
KSC007-033-102330-
/O.NEW.KDDC.SV.W.0003.260310T2250Z-260310T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
550 PM CDT Tue Mar 10 2026
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Western Barber County in south central Kansas...
Southeastern Comanche County in south central Kansas...
* Until 630 PM CDT.
* At 550 PM CDT, a severe thunderstorm was located near Aetna, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9914 3709 9917 3747 9892 3725 9852
3700 9887
TIME...MOT...LOC 2250Z 219DEG 29KT 3711 9898
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPRINGER2 follow-up statements
896
WWUS53 KDDC 102301
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
601 PM CDT Tue Mar 10 2026
KSC007-033-102330-
/O.CON.KDDC.SV.W.0003.000000T0000Z-260310T2330Z/
Barber KS-Comanche KS-
601 PM CDT Tue Mar 10 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WESTERN BARBER AND SOUTHEASTERN COMANCHE COUNTIES...
At 601 PM CDT, a severe thunderstorm was located 8 miles northeast of
Aetna, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Medicine Lodge, Lake City, Sun City, and Aetna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9902 3727 9905 3747 9892 3725 9852
3700 9887
TIME...MOT...LOC 2301Z 219DEG 29KT 3718 9890
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPRINGER545
WWUS53 KDDC 102312
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
612 PM CDT Tue Mar 10 2026
KSC033-102321-
/O.CAN.KDDC.SV.W.0003.000000T0000Z-260310T2330Z/
Comanche KS-
612 PM CDT Tue Mar 10 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COMANCHE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Kansas.
&&
LAT...LON 3714 9899 3747 9892 3725 9852 3704 9882
TIME...MOT...LOC 2311Z 219DEG 29KT 3725 9883
$$
KSC007-102330-
/O.CON.KDDC.SV.W.0003.000000T0000Z-260310T2330Z/
Barber KS-
612 PM CDT Tue Mar 10 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WESTERN BARBER COUNTY...
At 611 PM CDT, a severe thunderstorm was located 7 miles south of
Lake City, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Medicine Lodge, Lake City, and Sun City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3714 9899 3747 9892 3725 9852 3704 9882
TIME...MOT...LOC 2311Z 219DEG 29KT 3725 9883
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 4:40 PM CDT, 1 hour 10 minutes earlier. Its key messages:
- Limited coverage of thunderstorms southeast counties Tuesday evening.
- A strong cold front will sweep through southwest Kansas tonight with strong north winds gusting over 40 mph.
- Dramatically cooler Wednesday, with strong north winds through midday. Diminishing north winds Wednesday afternoon.
- Unseasonably warm afternoons return Thursday through Saturday.
- Another strong cold front with strong north winds and much cooler air Sunday.
Area forecast discussion, Mar 10, 4:40 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 440 PM CDT Tue Mar 10 2026 ...Updated Aviation/Key Messages... .KEY MESSAGES... - Limited coverage of thunderstorms southeast counties Tuesday evening. - A strong cold front will sweep through southwest Kansas tonight with strong north winds gusting over 40 mph. - Dramatically cooler Wednesday, with strong north winds through midday. Diminishing north winds Wednesday afternoon. - Unseasonably warm afternoons return Thursday through Saturday. - Another strong cold front with strong north winds and much cooler air Sunday. && .DISCUSSION... Issued at 1121 AM CDT Tue Mar 10 2026 Earlier today a surface boundary/cold front as moving through southwest Kansas with gusty northwest winds developing behind it. Models today were in good agreement that this surface boundary would stall across northern Oklahoma as an upper level trough moves into western Kansas. North of this boundary...afternoon humidity values are expected to fall back into the teens as temperatures warm into the mid 70s to lower 80s south of the Arkansas River. Latest models continue to indicate afternoon wind gusts will stay below 25 mph but given the current forecast with low humidity values the fire risk level west of Highway 83 and along the Oklahoma border will be elevated or very close to elevated. There may even be a few locations west of Liberal possibly reaching the near critical category. The fire risk concerns this afternoon will then give way to a slight chance for isolated strong to severe thunderstorms early this evening. The surface boundary that will be located across northern Oklahoma late today will be the primary focus for late day storm development. Storms that do develop along this boundary late today will move northeast into south central and possibly southwest Kansas, becoming elevated early this evening. Improving instability due to cooling temperatures aloft and enhanced lift ahead of the approaching upper trough will support that what storms that do develop...a few will be capable of producing isolated hail of 1 to 2 inches. The best chance should strong or severe thunderstorms develops will be between 6pm and 10pm. After midnight the focus shifts from thunderstorms to gusty north winds. A cold front will move across southwest Kansas through the predawn hours, leading to a tight surface pressure gradient. Short term model guidance supports wind gusts occasionally reaching 40 mph or slightly higher. These gusty winds combined with the returning colder air will result in wind chills dropping into the 20s early Wednesday morning, primarily west and north of the Dodge City area. Low temperatures Wednesday morning will generally be in the 30s. Winds will gradually decrease during the day Wednesday...however speeds will remain high enough to maintain a high fire risk potential. Elevated fire weather conditions are expected across a large area west of Highway 283, based on forecast afternoon humidity values. Temperatures will be near seasonal averages despite afternoon temperatures on average being 20 to 30 degrees cooler than Tuesday afternoon. Wednesday night high pressure will move across western Kansas as an upper level trough exits the Plains. As the upper trough passes the upper flow will become more westerly leading to downslope warming and temperatures rebounding into the low 60s. The most significant warmup is expected on Friday as an upper level ridge briefly amplifies over the Rockies. This will induce deep southwesterly downslope flow, spreading unseasonably warm air into western Kansas. High temperatures on Friday are forecast to climb into the 70s. Enjoy the warm air late this week. By late Saturday, a secondary northern stream upper level trough will cross the Rockies and move into the Plains. This will bring another cold front across southwest Kansas. There is a low probability (under 15%) for measurable precipitation with this front due to limited moisture return. Temperatures following the cold front will be mainly in the 50s for Sunday and Monday, returning conditions to typical mid March values. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 440 PM CDT Tue Mar 10 2026 VFR will continue through this TAF period, with scattered cirrus and midlevel clouds. Thunderstorms across NE Texas Panhandle and NW OK at 2130z are expected to move northeast and remain southeast of the airports. A strong cold front will sweep through SW KS around 06z Wed, with a sharp increase in north winds, gusting 35-40 kts for a few hours overnight. North winds will diminish some temporarily around 12z Wed, followed by another uptick of north winds, gusting 35-38 kts 15-18z Wed. North winds. North winds will diminish rapidly after 18z Wed as surface high pressure builds south into Kansas. && .FIRE WEATHER... Issued at 1121 AM CDT Tue Mar 10 2026 Elevated to near critical fire risk is expected this afternoon west of the Liberal to Sublette line. Afternoon humidity will drop into the teens along the Oklahoma border and west of Highway 83 as temperatures climb into the upper 70s to lower 80s. These conditions, combined with a 30% to 60% chance of wind gusts greater than 20 mph west of a Sublette to Liberal line, will lead to a period of Elevated to near critical fire weather conditions. Elsewhere, weaker winds will result in a lower fire risk, primarily near elevated. Another period of elevated fire risk is possible on Wednesday. Gusty northwest winds will develop behind a cold front crossing southwest Kansas late tonight and continue through the day on Wednesday. Current short term models show a 60% or greater chance for wind gusts exceeding 25 mph across southwest Kansas. Afternoon humidity values will fall back to around 20% along and west of Highway 283. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Burgert AVIATION...Turner FIRE WEATHER...Burgert
Hazardous weather outlook, Mar 10, 3:06 AM CDT, 14 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 306 AM CDT Tue Mar 10 2026 KSZ030-031-043>046-061>066-074>081-084>090-110815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 306 AM CDT Tue Mar 10 2026 /206 AM MDT Tue Mar 10 2026/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight A slight risk of severe storms will be possible this evening south of a line from Great Bend to Dodge City to Beaver, OK. See the latest severe weather messages for the latest details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 5:13 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 47 min |
| Mar 10, 6:43 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 17 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.